Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2015, 7:24 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2015, 7:24 PM CDT (00:24 UTC)
- Expired
- May 26, 2015, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:46 PM CDT, 38 minutes earlier.
Area forecast discussion, May 26, 6:46 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 646 PM CDT TUE MAY 26 2015 .AVIATION UPDATE... VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE AREA...WITH THESE CIGS LIFTING AFTER 16Z. && .PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/ DISCUSSION... THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO LOWER 70/S. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 70 87 70 / 20 30 40 20 MLU 84 69 87 70 / 20 30 40 20 DEQ 82 66 85 69 / 20 40 40 30 TXK 82 68 86 69 / 20 30 40 30 ELD 82 68 87 69 / 20 30 40 30 TYR 84 71 87 71 / 20 30 40 20 GGG 85 71 87 71 / 20 30 40 20 LFK 85 72 88 72 / 30 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES...NONE. && 28/06
Hazardous weather outlook, May 26, 12:50 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1250 PM CDT TUE MAY 26 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1250 PM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
In the hours before
Local storm report, May 26, 2:52 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BOGATA 33.47N 95.21W
05/25/2015 RED RIVER TX EMERGENCY MNGR
BOGATA HAS ROOF DAMAGE... TREES UPROOTED... LARGE AND
SMALL TREES SNAPED AND TREE LIMBS DOWN... AND SOME
STRUCTURAL DAMAGE TO HOME AND BUSINESSES. DAMAGE IS
ERRATIC THGOUGHOUT THE CITY.
&&
EVENT NUMBER SHV1500538
27Local storm report, May 26, 3:03 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG AVERY 33.55N 94.78W
05/25/2015 RED RIVER TX EMERGENCY MNGR
IN A LINE APPROXIMATLY 10 MILES LONG TREES WERE TWISTED
AND SNAPPED... DEBRIS THROWN INTO ONE HOME WITH CARPORT
RIPPED AWAY FROM THE HOME... ROOF PEELED ON ANOTHER
HOME... AND MULTIPLE SITES OF LARGE TREES BROKEN AND
SNAPPED... AS WELL AS DOWN POWER LINE IN THREE
LOCATIONS.
&&
EVENT NUMBER SHV1500539
27The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 37 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 58 min |
| May 26, 9:58 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| May 26, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 58 min |
| May 26, 11:04 PM CDT | Flash Flood Warning | SHV | Upshur | 3 hr |
| May 27, 12:23 AM CDT | Special Weather Statement | SHV | Smith | 52 min |
| May 27, 1:23 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Rusk | 52 min |
| May 27, 3:19 AM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 56 min |
| May 27, 3:31 AM CDT | Special Weather Statement | SHV | Shelby | 44 min |
| May 27, 4:04 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 41 min |
| May 27, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 53 min |
| May 27, 11:45 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 days |
| May 27, 1:12 PM CDT | Special Weather Statement | SHV | Nacogdoches | 48 min |
| May 27, 1:31 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches | 119 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 38 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 41 min |
| May 26, 9:16 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| May 26, 9:22 PM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
| May 27, 2:42 AM CDT | Special Weather Statement | SHV | Caddo | 48 min |
| May 27, 4:15 AM CDT | Special Weather Statement | SHV | Bienville, Red River, Webster | 45 min |
| May 27, 4:59 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln, Natchitoches, Red River, Sabine | 61 min |
| May 27, 5:25 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 65 min |
| May 27, 5:45 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| May 27, 6:31 AM CDT | Special Weather Statement | SHV | Grant | 44 min |
| May 27, 7:12 AM CDT | Special Weather Statement | SHV | LaSalle | 63 min |
| May 27, 8:48 AM CDT | Areal Flood Advisory | SHV | Caldwell | 117 min |
| May 26, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.